Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering TBl advised eption, severe Neuropsychiatric problems advised oxetol. Suggested slowly taper eption?

Doctor my sister is TBI patient. So from the day of the accident i.e since 1!/2 years she was advised to take Eptoin But now due to severe Neuropsychiatric problems she has been advised to take oxetol and the psychiatrist told us that as this itself is an anticonvulsant he asked us to slowly taper eptoin. Is it o.k doctor can we proceed
Asked On : Tue, 10 Jul 2012
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Oct 2012
hi..well, your psychiatrist seems to be wise as prolonged continuation of phenytoin brings forth many side-effects and she requires another anti-epileptic in the long run for which oxcarbazepine is a natural choice as it also has mood-stabilizing property which will take care of her psychiatric cross-tapering is go by his advice..also a neurological consultation should be sought for the possible sequelae of TBI..have a healthy life..
Answered: Tue, 23 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor